OK, so I get an E-mail every day with links to today's medical stories. One of today's stories involved a study showing that Californians are low users of medicines to treat high blood pressure (hypertension). The same webpage had an ad for Nebivolol, a drug to combat high blood pressure. When I went to the drug information page, I found these two items listed among a variety of potential side effects: "paraesthesiasis" and "upset tummy." No kidding! Seems to me that if you're a person who knows, off the cuff, what "paraesthesiasis" is, you probably would also expect a more technical term for gastrointestinal distress. And if you're writing for a lay audience, don't use the word "paraesthesiasis"! (Want to know what it is?)

Post new comment

The content of this field is kept private and will not be shown publicly.
  • Allowed HTML tags: <a> <h3> <h4> <em> <i> <strong> <b> <span> <ul> <ol> <li> <blockquote> <object> <embed> <param> <sub> <sup>
  • Lines and paragraphs break automatically.
  • You may embed videos from the following providers vimeo, youtube. Just add the video URL to your textarea in the place where you would like the video to appear, i.e. http://www.youtube.com/watch?v=pw0jmvdh.
  • Web page addresses and e-mail addresses turn into links automatically.
  • Images can be added to this post.

More information about formatting options